Get E-Book on COVID-19

Q. How to convince my brother for his schizophrenia treatment?

Answered by
Dr. Ashok Kumar Choudhary
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jun 05, 2016 and last reviewed on: Oct 09, 2018

Hi doctor,

My brother is under medication for schizophrenia since eight years. He is well responded to medicines. But, since two months he has not been taking tablets at night (Arpizol 10 mg). The reason is that unknowingly he is masturbating in sleep. He was in spiritual path where the act is considered as a sin. So, he is refusing to consume tablets at night. I tried to convince him a lot, but he is not listening to the doctor's words too. The situation is getting worse. He is getting inferiority complex and becoming violent. Also, he is not ready to get treated by the doctor. He said that he does not want to stay at home and absconded once. He returned home after a day. All the people in office are laughing at him with his abnormal behavior; I cannot admit him in the hospital forcefully as he will become violent. Kindly help me in this case. His current medication includes Prodep 20 mg in the morning and Arpizol 10 mg at night. Is the problem being due to the tablets? If it so, can we change the medicine?

Dr. Ashok Kumar Choudhary

Andrology Geriatrics Psychiatry Psychologist/ Counsellor Psychotherapy Sexology
#

Hi,

Welcome to icliniq.com.

I have read your query with keen interest and understand your concerns.

Presence of aggressive behavior, not taking medicines and feeling that people are laughing at him along with the history of wandering tendency clearly indicates that he is slowly developing symptoms of schizophrenia, which is probably due to medicine discontinuation.

It will be wrong to say that it is due to medication, but it is right to say that such behavior was prevented for last few years with the use of medication.

This is also possible that 10 mg of Aripiprazole was not enough to control his symptoms.

I understand his aggression, but it is better to start his treatment even in a covert manner if necessary.

In addition, these days lots of depot preparation is available. It can be administered at the interval of two to four weeks, thus increasing compliance to treatment and response of the patient.

For further information consult a psychiatrist online --> https://www.icliniq.com/ask-a-doctor-online/psychiatrist


Was this answer helpful?

 | 

Related Questions:
Will Risperidone and Asprito affect my fetus during pregnancy?
How to convince my brother for his schizophrenia treatment?
Can tactile hallucination occur due to alcohol abstinence?
Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


How can I cure schizophrenia without drugs?

Query: Hello doctor, I have been diagnosed with schizophrenia and have been prescribed anti-psychotic medication Olanzapine. I have been taking it for 2 to 3 years. I was wondering if there is an alternate route to treatment? Or if there is another solution for a possible cure? I do not want to deal with ...  Read Full »

Kindly explain whether my disease is delusion disorder or paranoid schizophrenia.

Query: Hi doctor, I would like to know whether my disease is delusion disorder or paranoid schizophrenia. I have been taking Risperidone 2 mg for 16 years, Escitalopram 10 mg for 7 years and for hypertension Met XL 25 mg for 5 years. My cholesterol levels are normal. I am a pure vegetarian. I do not smoke....  Read Full »

How to handle a schizoaffective disorder patient? What are the best treatment options?

Query: Hi doctor, My brother is 37 years old. He is suffering from schizophrenia or schizoaffective (confused) disorder for the last three and a half years. The symptoms are an auditory hallucination, delusion, aggression, speaking to himself, grandiosity, and racing thoughts. Initially, for one and a ...  Read Full »

Also Read


COVID-19 and MIS-C (Multisystem Inflammatory Syndrome in Children)
MIS-C is a potentially fatal condition that affects children infected with COVID-19. Please read the article to know its...  Read more»
I have fever, severe headache, and cough. Please help me.
I have fever since five days. My fever comes down when I take medicine but eventually comes back. I also have severe hea...  Read more»
Brucellosis - Symptoms, Complications, Diagnosis, and Treatment
Brucellosis, a zoonosis, is caused by consuming unpasteurized milk or raw meat obtained from infected animals. For sympt...  Read more»

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.